Cyclosporine-associated facial paralysis in a child with renal transplant


Ozkaya O., Kalman S., Bakkaloglu S., Buyan N., Soylemezoglu O.

PEDIATRIC NEPHROLOGY, vol.17, no.7, pp.544-546, 2002 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 17 Issue: 7
  • Publication Date: 2002
  • Doi Number: 10.1007/s00467-002-0924-0
  • Journal Name: PEDIATRIC NEPHROLOGY
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.544-546
  • Gazi University Affiliated: No

Abstract

Cyclosporine (CsA)-associated neurotoxicity has been reported in recipients of solid organ and bone marrow transplants. These neurological side effects are usually mild and resolve with temporary reduction or withdrawal of CsA. We report a 16-year-old renal transplant recipient who developed tremor, tinnitus, and peripheral facial paralysis during oral CsA treatment. Her serum magnesium level was below the normal range and her peripheral facial paralysis did not improve with the cessation of the drug.